Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 5:12 AM CST for Jefferson County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 5:12 AM CST (11:12 UTC)
- Expired
- Jan 2, 2006, 5:45 AM CST
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:15 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 021112
SVRLSX
MOC099-021145-
/O.NEW.KLSX.SV.W.0014.060102T1112Z-060102T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
512 AM CST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 545 AM CST
* AT 511 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HIGH RIDGE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ARNOLD
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3844 9065 3830 9051 3835 9039 3844 9038
3851 9050
$$
BRITT2 follow-up statements
000 WWUS53 KLSX 021130 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CST MON JAN 2 2006 MOC099-021145- /O.CON.KLSX.SV.W.0014.000000T0000Z-060102T1145Z/ JEFFERSON MO- 530 AM CST MON JAN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR JEFFERSON COUNTY... AT 526 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER ARNOLD...MOVING NORTHEAST AT 35 MPH. TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3840 9053 3836 9047 3841 9033 3850 9046 $$ BRITT
000 WWUS53 KLSX 021143 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 543 AM CST MON JAN 2 2006 MOC099-021153- /O.EXP.KLSX.SV.W.0014.000000T0000Z-060102T1145Z/ JEFFERSON MO- 543 AM CST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 AM CST. LAT...LON 3840 9053 3836 9047 3841 9033 3850 9046 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 3:20 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Jan 2, 3:20 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 320 AM CST MON JAN 2 2006 .DISCUSSION... UNSEASONABLY WRM WX CONTINUES OVR AREA. NOT MUCH TIME FOR DISCUSSION DUE TO LOTS OF SVR WX IN IMMEDIATE AREA. SFC LOW FCST TO MOVE ENE INTO CNTRL IL BY 18Z. DWPTS ARE 55 TO 60 AND DRY LN PUNCHING INTO AREA FROM S CNTRL MO. CHGG WX COND SHOULD EVOLVE INTO LOW CLDS AND LIGHT RAIN/DRZL BHD LOW AND TEMPS SHOULD FALL SLOWLY THROUGH THE DAY...MORE QUICKLY IN AFTN WITH MDT NWLY FLOW. THIS WILL BE THE MOST IMPORTANT WX EVENT OF THE WEEK. && .AVIATION... ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL AERODROME FORECASTS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH FOR ALL EXCEPT KNOX AND LEWIS COUNTIES UNTIL 800 AM. IL...TORNADO WATCH FOR ALL EXCEPT ADAMS AND BROWN COUNTIES UNTIL 800 AM . && PEDIGO
Hazardous weather outlook, Jan 1, 3:50 PM CST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CST SUN JAN 1 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE WARNINGS. TES
In the hours before
Local storm report, Jan 2, 3:50 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 N UNION 38.49N 91.01W
01/02/2006 0.75 INCH FRANKLIN MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 3:58 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM HAIL 2 W GERALD 38.40N 91.37W
01/02/2006 1.75 INCH GASCONADE MO COUNTY OFFICIAL
0340 AM TSTM WND DMG NEW MELLE 38.71N 90.88W
01/02/2006 ST. CHARLES MO EMERGENCY MNGR
12 INCH DIAMETER TREE BLOWN OVER.
&&
CVKINGLocal storm report, Jan 2, 4:00 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM FUNNEL CLOUD 1 NE WRIGHT CITY 38.84N 91.01W
01/02/2006 WARREN MO TRAINED SPOTTER
WALL CLOUD REPORTED NORTHEAST OF WRIGHT CITY BY TRAINED
WEATHER SPOTTER.
&&
CVKINGLocal storm report, Jan 2, 4:35 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL 5 NE LAKE ST. LOUIS 38.84N 90.73W
01/02/2006 0.88 INCH ST. CHARLES MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Jan 2, 5:02 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL WELDON SPRING 38.72N 90.65W
01/02/2006 0.75 INCH ST. CHARLES MO NWS EMPLOYEE
&&
CVKINGLocal storm report, Jan 2, 5:11 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 AM CST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL HARVESTER 38.75N 90.58W
01/02/2006 1.00 INCH ST. CHARLES MO EMERGENCY MNGR
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:16 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 44 min |
| Jan 2, 1:39 AM CST | Severe Thunderstorm Warning | LSX | Warren | 51 min |
| Jan 2, 1:46 AM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 2, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 39 min |
| Jan 2, 2:24 AM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| Jan 2, 2:31 AM CST | Tornado Warning | LSX | Franklin, Saint Charles, Warren | 44 min |
| Jan 2, 2:42 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| Jan 2, 3:03 AM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Jan 2, 3:15 AM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 45 min |
| Jan 2, 3:28 AM CST | Severe Thunderstorm Warning | LSX | Franklin | 47 min |
| Jan 2, 3:41 AM CST | Tornado Warning | LSX | Franklin, Saint Charles | 34 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Reynolds | 40 min |
| Jan 2, 4:09 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jan 2, 4:32 AM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 43 min |
| Jan 2, 4:37 AM CST | Severe Thunderstorm Warning | LSX | Jefferson | 38 min |
| Jan 2, 4:40 AM CST | Severe Thunderstorm Warning | LSX | Iron | 25 min |
| Jan 2, 4:55 AM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Jan 2, 5:18 AM CST | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.